DPP-4 Inhibitors for Type 2 Diabetes May Cause Severe Joint Pain

Drug Alerts , News / October 6, 2016

The FDA is warning that the type 2 diabetes medicines sitagliptin, saxagliptin, linagliptin, and alogliptin may cause joint pain that can be severe and disabling. FDA has added a new Warning and Precaution about this risk to the labels of all medicines in this drug class, called dipeptidyl peptidase-4 (DPP-4) inhibitors.

DPP-4 inhibitors are used along with diet and exercise to lower blood sugar in adults with type 2 diabetes. When untreated, type 2 diabetes can lead to serious health problems, including blindness, nerve and kidney damage, and heart disease. These medicines are available as single-ingredient products and in combination with other medicines such as metformin.

Patients should not stop taking their DDP-4 inhibitor medicine, but should contact their health care professional right away if they experience severe and persistent joint pain. Health care professionals should consider DPP-4 inhibitors as a possible cause of severe joint paint and discontinue the drug if appropriate.

No Comments

Leave a Reply

%d bloggers like this:
Skip to toolbar